Blizzard, Benton
- When
- January 12, 6:00 PM CST to January 13, 12:00 AM CST
- Where
- Benton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.080, -92.066 (the zone’s center; the record gives no point)
A strong arctic front combined with newly fallen snow of 2 to 4 inches caused blizzard conditions across a small portion of northeast Iowa on January 12-13, 2009. Wind gusts to near 40 mph produced blizzard conditions in Benton and Iowa counties with frequent visibilities near zero.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
A strong arctic front combined with newly fallen snow of 2 to 4 inches caused blizzard conditions across a small portion of northeast Iowa on January 12-13, 2009. Wind gusts to near 40 mph produced blizzard conditions in Benton and Iowa counties with frequent visibilities near zero.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jan 12, 3:15 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
315 PM CST MON JAN 12 2009
.DISCUSSION...
SHORT TERM...TONIGHT AND TUESDAY...
LATEST SFC ANALYSIS WAS INDICATING THE MAIN SFC LOW INDUCED BY UPPER
LEVEL CLIPPER TYPE WAVE WAS CURRENTLY OVER NORTH CENTRAL IA ATTM...
WITH A LARGE SFC PRESSURE FALLS BULLSEYE NOW FROM QUINCY TO WEST OF
THE STL AREA. THIS FEATURE A BIT DEEPER THAN 12Z INITIALIZATION...AND
WILL TRY TO MIGRATE OR AT LEAST ENERGY TRANSFER SOME TO THE SSE
TOWARD THE LARGEST FALLS. A MONSTROUS PRESSURE RISE ISALLOBARIC SURGE
WAS NOTED OVER EASTERN SD INTO NEB...AND EXTRAPOLATING THIS FIELD
WILL SKIRT THE SOUTHWESTERN THIRD OF THE DVN CWA AFTER 02Z.
AFTER THE INITIAL WING OF PRE-CLIPPER SNOWS THIS AFTERNOON
PROVIDE ANYWHERE FROM 1-4 INCHES AND A FEW LOCALLY HIGHER AMOUNTS
IN THE DVN CWA...FORCING OFF THE MAIN WAVE AND SOME WRAP AROUND WILL
PRODUCE ANOTHER 1-3 INCHES MAINLY ALONG AND NORTH OF THE I80
CORRIDOR/MAXIMIZING BETWEEN I80 AND HWY30/ THROUGH 05Z OR SO BEFORE
WINDING DOWN AGAIN AS THE SYSTEM EXITS. BUT THE CONCERN OF COURSE
IS THE ADVISORY OR NEAR ADVISORY CRITERIA WINDS BEHIND THE EXITING
SYSTEM SPREADING ACRS THE CWA FROM WEST-TO-EAST AS THE EVENING
PROGRESSES AND HOW IT PICKS UP AND BLOWS THE ONGOING SNOWPACK AND
THE NEW SNOW/FROM THIS AFTERNOON AND EVENING/. WITH ONGOING LLVL
CAA AND SIGNALS OF A TROP-FOLD AIDING A HIGH WIND MIX DOWN THREAT
TONIGHT...HAVE ALREADY UPGRADED THE MAJORITY OF THE PREVIOUS
BLIZZARD WATCH TO A WARNING WITH MIDDAY UPDATE...WITH THE WEST
STARTING AT 00Z AND THE EAST HALF ALONG AND EAST OF THE MS RVR
STARTING AT 3Z WHEN THE LARGEST WIND SURGES/PICK-UP ARE EXPECTED.
EXPECT SUSTAINED WINDS OF 24-35 MPH AT HEIGHT OF MOMENTUM TRANSFER
AND INITIAL ISALLOBARIC SURGE...WITH GUSTS UP TO 45 MPH. THIS SHOULD
INDUCE WIDESPREAD WHITE-OUT/BLIZZARD CONDITIONS IN THE SUBSTANTIAL
SNOWPACK AREAS. AGREE WITH DMX THAT THE PRE-CLIPPER WARMING AT OR
EVEN WELL ABOVE FREEZING THIS AFTERNOON MAY MAKE THE SNOW HARDER TO
BLOW/SOME MELT FACTOR/...FOR TRUE BLIZZARD CONDITIONS TO UNFOLD AND
THUS THE WARNING MAY BE MARGINAL IN THE SOUTHERN TIER OR TWO OF
WARNING COUNTIES...BUT WILL STILL LET THE ONGOING WARNING RIDE FOR
NOW. THE COLD AIR IS COMING THOUGH....AND WITH EXTENT OF THE LLVL CAA
AFTER MIDNIGHT...WIND CHILL ADVISORY CRITERIA WILL EASILY BE MET IN
MOST OF THE BLIZZARD WARNING AREA FROM 07Z-18Z TUE AND HAVE WRAPPED
THAT THREAT INTO THE WARNING.
FOR THE SOUTHERN THIRD OF THE CWA...WILL GO WITH A CATCH ALL WINTER
WEATHER ADVISORY FOR 1-2 INCHES OF SNOW...SOME BLOWING/ DRIFTING
SNOW...ADVISORY STRENGTH WINDS AND EVENTUAL WIND CHILLS OF 15 TO 25
BELOW THROUGH TUESDAY MORNING. AS HIGH PRESSURE BUILDS ACRS THE
REGION IN THE WAKE OF THE EXITING LOW PRESSURE SYSTEM ON TUE...MOST
OF THE HEADLINES SHOULD BE ABLE TO BE DROPPED AFTER 18Z. ..12..
.LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY...
NEXT MAJOR EVENT WILL BE ARRIVING TUESDAY NIGHT AND WEDNESDAY AS
ANOTHER POTENT CLIPPER DROPS SOUTHEAST INTO THE REGION. WILL FOLLOW
TREND OF ECMWF/GFS MODEL TAKING CLIPPER ALONG THE HIGHWAY 34
CORRIDOR. TEMPERATURES SHOULD BE COLDER AHEAD OF THIS CLIPPER
COMPARED TO THE CURRENT EVENT THEREFORE SNOW RATIOS SHOULD BE ABOUT
20:1...POSSIBLY 30:1 IN THE NORTH CWA. DECENT SNOWS EXPECTED TO
DEVELOP TUESDAY NIGHT MAINLY AFTER MIDNIGHT AND CONTINUE INTO AT
LEAST WEDNESDAY MORNING BEFORE DIMINISHING. ISENTROPIC LIFT LOOKS
IMPRESSIVE WITH LOW LEVEL WINDS OF 50 KNOTS. FORECAST SOUNDINGS
INDICATE STRONG LIFT OCCURRING IN THE DENDRITIC SNOW GROWTH ZONE FOR
ABOUT A 6 HOUR PERIOD OF MODERATE TO LOCALLY HEAVY SNOWFALL. LOOKING
FOR A BAND OF 4-7 INCHES OF FLUFFY SNOW ALONG AND NORTH OF THE I-80
CORRIDOR WITH 1-3 INCHES SOUTH OF HIGHWAY 34.
THE BIG PROBLEM FOLLOWS BEHIND THE ARCTIC FRONT WEDNESDAY AFTERNOON
INTO WEDNESDAY NIGHT AS THE CLIPPER RACES EASTWARD. STRONG COLD
ADVECTION BEHIND THIS SYSTEM EXPECTED AS IT WILL BE TAPPING THE
COLDEST AIRMASS OF THE SEASON SO FAR. 850 MB NORTHWEST WINDS OF 50
KNOTS AND TIGHT SURFACE GRADIENT SHOULD ALLOW SURFACE WINDS TO CRANK
UP TO OVER 40 KNOTS WEDNESDAY AFTERNOON INTO THE EVENING. HAHN RULE
ALSO SUGGESTS THESE WIND SPEEDS. NEEDLESS TO SAY...ANOTHER BLIZZARD
EVENT EXPECTED WITH SEVERE BLOWING AND DRIFTING AND FREQUENT
WHITEOUTS. THIS WILL BE OCCURRING AS MUCH COLDER AIR INVADES THE
REGION WITH TEMPERATURES FALLING BELOW ZERO OVER ALL OF THE CWA
WEDNESDAY NIGHT MAKING FOR A DANGEROUS SITUATION TO SAY THE LEAST.
WILL NOT ISSUE A BLIZZARD WATCH FOR THIS EVENT AT THIS TIME DUE TO
THE ALREADY ONGOING HEADLINES...BUT NEXT SHIFTS MAY NEED TO
CONSIDER A WATCH.
COLDEST AIRMASS OF THE SEASON SO FAR WILL BE OVER THE AREA THURSDAY
AND THURSDAY NIGHT. (THIS IS A CHUNK OF THE BRUTAL AIR THAT HAS BEEN
SITTING OVER ALASKA AND NW CANADA FOR THE PAST 1-2 WEEKS WHERE IT
HAS BEEN AS COLD AS -65F). MANY LOCATIONS ALONG AND NORTH OF I-80
WILL STAY BELOW ZERO DURING THE DAY ON THURSDAY. STRONG ARCTIC HIGH
PRESSURE NEARLY 1050 MB WILL DROP INTO THE REGION THURSDAY NIGHT
WITH CLEAR SKIES...LIGHT WINDS AND DEEP SNOW COVER EXPECTED. THIS
WILL BE THE COLDEST NIGHT SO FAR THIS SEASON AND WILL FORECAST
MINIMUM TEMPERATURES RANGING FROM 25 BELOW ALONG HIGHWAY 20...AROUND
15 BELOW ALONG THE I-80 CORRIDOR TO AROUND 8 BELOW SOUTH OF HIGHWAY
34.
AS THE HIGH PUSHES AWAY FROM THE REGION LATER FRIDAY INTO FRIDAY
NIGHT A BAND OF WARM ADVECTION SNOW SHOULD DEVELOP AS SOUTHWEST
WINDS RETURN. FOR NOW WILL HAVE A CHANCE OF SNOW BUT POPS CAN BE
RAISED AS WE GET CLOSER TO THIS EVENT IF NEEDED. QUESTION THIS FAR
OUT IS AVAILABILITY OF MOISTURE. WILL WELCOME THE TEMPERATURE
MODERATION THIS WEEKEND AS THE CORE OF THE ARCTIC AIR FINALLY PUSHES
EASTWARD.
LOOKING AHEAD...THANKFULLY IT APPEARS THAT MUCH OF NEXT WEEK WILL
FEATURE A DRIER AND WARMER PATTERN WITH ECMWF/GFS MODELS HINTING AT
A RETURN TO A MORE ZONAL FLOW. HOWEVER THE NEXT SURGE OF ARCTIC AIR
WILL ALREADY BE MAKING A PLUNGE TOWARDS THE NORTHERN ROCKIES AND
NORTHERN PLAINS BY THE END OF NEXT WEEK...AND HEADED OUR WAY
..HAASE..
&&
.AVIATION...
GENERALLY MVFR TO IFR CONDITIONS WITH PERIODS OF LIFR CONDITIONS
EXPECTED INTO TUE MORNING. CONDITIONS THEN GRADUALLY IMPROVING TO VFR
BY 15Z TO 18Z TUE.
LOW PRESSURE OVER NORTH CENTRAL IA WILL MOVE E/SE INTO NORTHERN IL
THIS EVE. SNOW WILL BE ENDING AT MOST TERMINALS OVER THE NEXT FEW
HOURS. WRAP-AROUND SNOW IS THEN EXPECTED TO DIVE SOUTH ACROSS
TERMINALS FROM NORTH TO SOUTH THIS EVE AND CONTINUE OVERNIGHT BEFORE
ENDING BY 12Z. MAIN CONCERN IS WITH VERY STRONG WINDS DEVELOPING OVER
THE AREA THIS EVE IN WAKE OF DEPARTING STORM SYSTEM. TIGHT MSLP
GRADIENT ACROSS STATE OF IA AT 17-18 MBS THIS EVE SUPPORTS GUSTS TO
NEAR 45 MPH WHICH SHOULD DEVELOP BY 01Z-02Z AT KCID...REACHING
KDBQ...KMLI AND KBRL SITES BETWEEN 02Z-05Z... CONTINUING UNTIL 12Z.
THESE WINDS WITH FRESHLY FALLEN SNOW TO YIELD VSBYS OF 1/2 MILE TO AT
OR BELOW 1/4 MILE AT TIMES. MSLP GRADIENT GRADUALLY RELAXES TUE
MORNING AS SFC HIGH PRESSURE RIDGE BUILDS IN. THIS WILL BRING
IMPROVEMENT IN CIGS AND VSBYS TO VFR. ..05..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR
CLINTON-JACKSON-SCOTT.
BLIZZARD WARNING FROM 9 PM THIS EVENING TO 12 PM CST TUESDAY
FOR CLINTON-JACKSON-SCOTT.
WINTER WEATHER ADVISORY UNTIL 9 AM CST TUESDAY FOR DES MOINES-
HENRY IA-JEFFERSON-VAN BUREN.
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR
BENTON-BUCHANAN-CEDAR-DELAWARE-DUBUQUE-IOWA-JOHNSON-JONES-
KEOKUK-LINN-LOUISA-MUSCATINE-WASHINGTON.
BLIZZARD WARNING FROM 6 PM THIS EVENING TO 9 AM CST TUESDAY FOR
BENTON-BUCHANAN-CEDAR-DELAWARE-DUBUQUE-IOWA-JOHNSON-JONES-
KEOKUK-LINN-LOUISA-MUSCATINE-WASHINGTON.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST
TUESDAY FOR LEE.
IL...WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR BUREAU-
CARROLL-HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK ISLAND-
STEPHENSON-WHITESIDE.
BLIZZARD WARNING FROM 9 PM THIS EVENING TO 12 PM CST TUESDAY
FOR BUREAU-CARROLL-HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK
ISLAND-STEPHENSON-WHITESIDE.
WINTER WEATHER ADVISORY UNTIL 12 PM CST TUESDAY FOR HENDERSON-
WARREN.
WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 12 PM CST
TUESDAY FOR HANCOCK-MCDONOUGH.
MO...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST
TUESDAY FOR CLARK-SCOTLAND.
&&
12/HAASE/05HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 214 PM CST MON JAN 12 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-131045- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 214 PM CST MON JAN 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A BLIZZARD WARNING IS IN EFFECT FOR LOCATIONS ALONG AND NORTH OF LINE FROM WASHINGTON IOWA TO PRINCETON ILLINOIS TONIGHT AND TUESDAY MORNING. A WINTER WEATHER ADVISORY IS IN EFFECT INTO TUESDAY MORNING FOR AREAS ALONG AND SOUTH OF HIGHWAY 34. SNOW WILL END OVER MOST OF THE OUTLOOK AREA FROM WEST TO EAST BY MID AFTERNOON THROUGH EARLY EVENING WITH WIDESPREAD ACCUMULATIONS OF 1 TO 4 INCHES. SNOW WILL THEN REDEVELOP TONIGHT IN THE WAKE OF A LOW PRESSURE SYSTEM AND ARCTIC FRONT... WITH ADDITIONAL ACCUMULATIONS OF 1 TO 3 INCHES. THIS FRESH SNOW AND EXISTING POWDERY SNOW WILL COMBINE WITH SUSTAINED WINDS OF 25 TO 35 MPH TONIGHT AND EARLY TUESDAY TO CREATE BLIZZARD CONDITIONS NORTH OF HIGHWAY 34 WITH SIGNIFICANT BLOWING AND DRIFTING SNOW. VISIBILITIES WILL LIKELY BE RESTRICTED TO UNDER 1/4 MILE FOR LONG PERIODS... WITH WHITE OUT CONDITIONS IN OPEN AND RURAL AREAS TONIGHT AND TUESDAY MORNING. IN ADDITION...DANGEROUSLY COLD WIND CHILLS OF -20 TO -30 ARE EXPECTED TONIGHT. EXTREMELY HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY MORNING...BLOWING SNOW WILL CONTINUE UNTIL WINDS DIMINISH TOWARD MIDDAY. TUESDAY NIGHT AND WEDNESDAY...ANOTHER STRONG WINTER STORM WILL LIKELY BRING ANOTHER PERIOD OF BLIZZARD CONDITIONS TO THE AREA. ADDITIONAL SNOW ACCUMULATIONS FROM 3 TO 7 INCHES ARE LIKELY ALONG AND NORTH OF I-80 WITH LESSER AMOUNTS TO THE SOUTH. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO OVER 45 MPH WILL RESULT IN WIDESPREAD SEVERE BLOWING AND DRIFTING SNOW WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. THESE BLIZZARD CONDITIONS WILL MAKE TRAVEL DANGEROUS...IF NOT IMPOSSIBLE. AN ARCTIC COLD FRONT WILL BRING FALLING TEMPERATURES DURING THE DAY WEDNESDAY...WITH READINGS DROPPING WELL BELOW ZERO WEDNESDAY NIGHT. WIND CHILLS WILL DROP TO DANGEROUS LEVELS FROM 20 TO 40 BELOW ZERO WEDNESDAY NIGHT. DANGEROUSLY COLD TEMPERATURES WILL LINGER THURSDAY THROUGH THURSDAY NIGHT...WITH WIND CHILL VALUES REMAINING AS LOW AS 25 TO 35 DEGREES BELOW ZERO. ACTUAL TEMPERATURES WILL FALL BELOW ZERO OVER MUCH OF THE AREA WEDNESDAY NIGHT...WITH LOCATIONS ALONG AND NORTH OF I-80 REMAINING BELOW ZERO DURING THE DAY ON THURSDAY. THE COLDEST NIGHT SHOULD BE THURSDAY NIGHT WITH ACTUAL LOW TEMPERATURES FALLING AS LOW AS 25 BELOW NEAR HIGHWAY 20 TO AROUND 15 BELOW ALONG I-80... AND AROUND 8 BELOW SOUTH OF HIGHWAY 34. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SNOWFALL AND BLIZZARD CONDITIONS WOULD BE GREATLY APPRECIATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
520 PM CST MON JAN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM SNOW 2 N MILAN 41.47N 90.56W
01/12/2009 M2.0 INCH ROCK ISLAND IL CO-OP OBSERVER
SNOWFALL OVER THE PAST 5 HOURS.
&&
12PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
523 PM CST MON JAN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM SNOW LOWDEN 41.86N 90.92W
01/12/2009 M2.6 INCH CEDAR IA CO-OP OBSERVER
STORM TOTAL. SNOW DEPTH 7.5 INCHES.
&&
BILLNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
534 PM CST MON JAN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM SNOW GALENA 42.42N 90.43W
01/12/2009 M2.0 INCH JO DAVIESS IL TRAINED SPOTTER
&&
12PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
537 PM CST MON JAN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM SNOW 1 SE PRINCETON 41.37N 89.45W
01/12/2009 M1.0 INCH BUREAU IL TRAINED SPOTTER
0529 PM SNOW STANLEY 42.64N 91.81W
01/12/2009 M2.3 INCH BUCHANAN IA TRAINED SPOTTER
0536 PM SNOW 2 N NEW WINDSOR 41.23N 90.45W
01/12/2009 M1.0 INCH MERCER IL TRAINED SPOTTER
SNOW DEPTH IS 2 INCHES.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
539 PM CST MON JAN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM SNOW AUGUSTA 40.23N 90.95W
01/12/2009 E0.5 INCH HANCOCK IL TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
600 PM CST MON JAN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM SNOW FULTON 41.87N 90.16W
01/12/2009 E2.0 INCH WHITESIDE IL TRAINED SPOTTER
SNOW DEPTH 8 INCHES.
&&
BILLNThe national radar mosaic for the moment the first event began.
2 blizzard. Local standard time, as filed.
Blizzard conditions were observed 1/2 mile north of Interstate 80 near Victor. Winds were sustained at 25 mph with gusts to 38 mph. Visibility was reduced to less than a quarter mile, with drifts on roadways.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2009Every state in 2009This day in weather historyWarnings in Iowa, January 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 151074, 151075.